Alert archive / Kansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 65, NWS Topeka, KS

May 18, 20195 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 18, 2019, 12:12 PM CDT for 5 counties in Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2019, 12:12 PM CDT (17:12 UTC)
Expired
May 18, 2019, 12:38 PM CDT
In force
26 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Geary County, KS, Lyon County, KS, Morris County, KS, Riley County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 5 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 5.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-142 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

205 
WUUS53 KTOP 181712
SVRTOP
KSC061-111-127-161-197-181800-
/O.NEW.KTOP.SV.W.0065.190518T1712Z-190518T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
1212 PM CDT Sat May 18 2019

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Southeastern Geary County in east central Kansas...
  Southeastern Riley County in northeastern Kansas...
  Eastern Morris County in east central Kansas...
  Wabaunsee County in east central Kansas...
  Northern Lyon County in east central Kansas...

* Until 100 PM CDT.

* At 1210 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles south of Council Grove to 6 miles north of
  Reading, moving north at 55 mph.  

  These are very dangerous storms.

  HAZARD...80 mph wind gusts and penny size hail.  The Emporia 
           airport reported a wind gust of 86 mph with this storm.  

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland,
  Harveyville, Reading, Paxico, Allen, Admire, Bushong, Dunlap, Keene
  and Volland.

This includes the following highways...
 Interstate 70 between mile markers 313 and 345.
 Kansas Turnpike between mile markers 136 and 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3914 9657 3912 9601 3911 9599 3910 9595
      3852 9595 3852 9648
TIME...MOT...LOC 1710Z 182DEG 47KT 3862 9650 3862 9595 

HAIL...0.75IN
WIND...80MPH
 
$$

BD
2 follow-up statements
560 
WWUS53 KTOP 181726
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1226 PM CDT Sat May 18 2019

KSC061-161-181735-
/O.CAN.KTOP.SV.W.0065.000000T0000Z-190518T1800Z/
Geary-Riley-
1226 PM CDT Sat May 18 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEARY AND
SOUTHEASTERN RILEY COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled.

LAT...LON 3904 9650 3905 9596 3860 9599 3859 9642
TIME...MOT...LOC 1725Z 182DEG 30KT 3874 9649 3874 9594 

$$

KSC111-127-197-181800-
/O.CON.KTOP.SV.W.0065.000000T0000Z-190518T1800Z/
Morris-Wabaunsee-Lyon-
1226 PM CDT Sat May 18 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN MORRIS...WABAUNSEE AND NORTHERN LYON COUNTIES...

At 1225 PM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Council Grove Lake to 3 miles south
of Harveyville, moving north at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Alma, Eskridge, Allen, Admire, Bushong, Keene and Volland. 

This includes Kansas Turnpike between mile markers 143 and 151.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3904 9650 3905 9596 3860 9599 3859 9642
TIME...MOT...LOC 1725Z 182DEG 30KT 3874 9649 3874 9594 

HAIL...0.75IN
WIND...60MPH
 
$$

BD
931 
WWUS53 KTOP 181738
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1238 PM CDT Sat May 18 2019

KSC111-127-197-181748-
/O.CAN.KTOP.SV.W.0065.000000T0000Z-190518T1800Z/
Morris-Wabaunsee-Lyon-
1238 PM CDT Sat May 18 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORRIS...
WABAUNSEE AND NORTHERN LYON COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with these thunderstorms.

LAT...LON 3904 9650 3905 9596 3860 9599 3859 9642
TIME...MOT...LOC 1734Z 182DEG 47KT 3887 9648 3887 9593 

$$

BD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:02 AM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, May 18, 6:02 AM CDT, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
602 AM CDT Sat May 18 2019

...AVIATION UPDATE...

.SHORT TERM...(Today and tonight)
Issued at 359 AM CDT Sat May 18 2019

08Z water vapor imagery showed an upper low over southwest WY with a
couple shortwaves rotating around the upper low. At the surface,
area of low pressure had moved into central NEB with a trailing cold
front extending through southwestern KS. A linear MCS was slowly
moving east across the forecast area.

For today there is some uncertainty in how storms will evolve with
mixed signals from the convective allowing models. The RAP suggests
higher CIN values across eastern KS this morning implying the storms
would weaken. However think a 65KT low level jet continuing to
advect moisture into the line of showers and storms may allow the
convection to persist through the morning and into east central KS.
Obviously this could impact the severity of storms later today with
clouds and precip limiting daytime heating. In fact the forecast
highs are only in the mid 70s. Think storms will redevelop today as
models show a lead vort max lifting across eastern KS late this
morning or early in the afternoon. The severe risk later today seems
highly conditional on whether there can be enough heating to
destabilize the environment. While deep layer shear of 40KT could be
good enough for organized storms, forecast hodographs show a complex
wind field with inflections in the hodograph. This would favor more
storm interactions rather than discrete supercell storms. So in
general think showers and thunderstorms will be around for a good
portion of the day with some risk for large hail and damaging winds.
It is just unclear whether it will be more junky convection with
pulse storms or a more organized risk. Based on recent trends, am
leaning more towards the later.

For tonight, models show any instability having been spent. But
there should still be forcing for showers and storms as the main
shortwave trough rotates over the region. Concerns then become more
about flooding. Considered the need for a flash flood watch. But
with the uncertainty in how convection develops through the day,
it's difficult to have much confidence in where the higher QPF
amounts may occur. Also flash flood guidance is close to normal for
this time of year so the region may be able to withstand This
initial precip. It would be the second or third wave of heavy
rainfall that will lead to problems and the day shift can reevaluate
this potential. Lows tonight are expected to fall into the 50s as
the frontal boundary moves through and a northwest wind brings
cooler air in behind the front.

.LONG TERM...(Sunday through Friday)
Issued at 359 AM CDT Sat May 18 2019

The main takeaways from the extended period are as followed:

* An active weather pattern will continue into next week, resulting
  in additional thunderstorm activity and heavy rainfall.

* Severe thunderstorms are possible late Monday afternoon into
  Monday night.

* Confidence continues to increase for a significant flooding event
  Monday night through Tuesday morning.

Sunday through Sunday night...

A brief dry period is expected Sunday afternoon through Sunday night
as the second in a series of midlevel shortwave troughs ejects
northeast of the forecast area. Any lingering shower/storms will
quickly exit the area shortly after sunrise. Weak CAA across the
forecast area will limit temperatures to the low/mid 60s Sunday
afternoon.

Monday and Tuesday...

00Z model solutions continue to align with the evolution of the
third midlevel shortwave trough and the attendant surface
boundaries. A midlevel shortwave ridge axis will traverse the
forecast area Monday morning into the afternoon, ahead of the
aforementioned trough. This should keep conditions dry through much
of the day Monday. A sharp warm front is progged to straddle the KS/
OK border through much of the morning and early afternoon hours.
Given the slower progression of the midlevel shortwave trough,
large scale ascent within the warm sector is minimal, which should
keep convection isolated through much of the daylight hours. As
the shortwave trough ejects across the Plains, near/after sunset
Monday evening, additional development and upscale growth into an
MCS is likely. The warm front will likely lift northward as the
attendant surface low progresses northward, ushering in rich Gulf
moisture into the CWA.-- characterized by PWAT values exceeding
1.5 inches. The aforementioned MCS will likely move northeastward
along the warm front into portions of east-central and southeast
KS. WAA aided convection is also expected north of the warm front
Monday night/Tuesday. In regards to severe weather, the primary
hazards look to be damaging winds and large hail. Any established
cold-pools will have the potential to produce damaging winds.
Modest lapse rates combined with an impressive shear profile could
foster a large hail threat.

The biggest concern remains with very heavy rainfall resulting in
widespread flooding. Deterministic and ensemble guidance continue to
suggest widespread rainfall amounts of 3 to 6 inches, with locally
higher amounts likely, through Tuesday morning. As a result,
confidence has further increased for a significant flooding event
Monday evening through Tuesday morning. Very saturated soils
remain in place across the forecast area -- several Kansas State
Mesonet sites across northeast KS depict saturation values
exceeding 85 percent from the surface through a 50 cm depth. This
will result in little in the way of infiltration into the soil and
mostly runoff, greatly increasing the potential for flash-
flooding, possibly significant. Moreover, additional rises on
rivers and lakes may result in a longer duration flood event.
Please continue to check back through the weekend for forecast
updates as this has the potential to be a significant flood event
across much of the forecast area.

Wednesday through Friday...

Additional shower and thunderstorm activity is possible Wednesday
night into next week. Model solutions diverge with the strength
of the midlevel ridge across the southeastern US and the resultant
flow pattern through the central US. As a result, forecast
confidence beyond Tuesday is low at this time. That being said,
any additional rainfall will only worsen flooding concerns through
the remainder of the week. Temperatures are likely to remain
near-normal with highs in the 70s to near 80 and lows in the 50s
and 60s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 602 AM CDT Sat May 18 2019

There is a lot of uncertainty in how convection evolves through
the day. Think a brief time of MVFR CIGS could move in but much of
the afternoon should be VFR with widespread TSRA in the afternoon
and evening as upper level energy moves over the area. Models show
some potential for MVFR CIGS to move in behind the synoptic front
late tonight.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Wolters
LONG TERM...Baerg
AVIATION...Wolters
Hazardous weather outlook, May 18, 10:12 AM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Topeka KS
1012 AM CDT Sat May 18 2019

KSZ008>012-020>024-026-034>040-054>056-058-059-191515-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
1012 AM CDT Sat May 18 2019

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Thunderstorms are expected to increase in coverage from south to
north through the day and more thunderstorms are likely across the
entire area tonight. Some of these storms may be severe with
large hail and damaging winds. A tornado or two is also possible
along and southeast of Interstate 35. Locally heavy rainfall is
also possible which could result in flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe thunderstorms are possible Monday night into Tuesday.
Heavy rainfall is likely in these periods which will increase the
flash flooding potential. River flooding may also possible result
Monday night into the middle and later portions of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Special weather statement, May 18, 10:52 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Topeka KS
1052 AM CDT Sat May 18 2019

KSZ035-037-181615-
Dickinson-Morris-
1052 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKINSON AND MORRIS
COUNTIES UNTIL 1115 AM CDT...

At 1052 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burdick, moving northeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Herington, White City, Wilsey, Parkerville, Latimer, Council Grove
Lake and Burdick.

LAT...LON 3861 9693 3861 9702 3887 9692 3887 9686
      3872 9647 3852 9673 3852 9693
TIME...MOT...LOC 1552Z 212DEG 18KT 3855 9690

BD
Special weather statement, May 18, 11:10 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Topeka KS
1110 AM CDT Sat May 18 2019

KSZ022-023-036-181645-
Geary-Pottawatomie-Riley-
1110 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GEARY...SOUTHEASTERN
RILEY AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL 1145 AM CDT...

At 1110 AM CDT, Doppler radar was tracking a strong thunderstorm over
Grandview Plaza, moving northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Manhattan, Junction City, Ogden, Grandview Plaza, Tuttle Creek Lake
and Keats.

This includes Interstate 70 between mile markers 294 and 312.

LAT...LON 3890 9672 3898 9690 3937 9673 3926 9638
TIME...MOT...LOC 1610Z 210DEG 47KT 3901 9676

BD
Special weather statement, May 18, 11:14 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Topeka KS
1114 AM CDT Sat May 18 2019

KSZ056-058-059-181645-
Coffey-Franklin-Anderson-
1114 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...ANDERSON AND
EASTERN COFFEY COUNTIES UNTIL 1145 AM CDT...

At 1114 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northeast of Le Roy to 3 miles north of
Colony. Movement was northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Garnett, Richmond, Colony, Greeley, Lane, Westphalia, Harris and Le
Roy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 500 PM CDT for east central
Kansas.

LAT...LON 3843 9555 3844 9507 3842 9507 3804 9537
      3804 9578
TIME...MOT...LOC 1614Z 206DEG 41KT 3814 9560 3812 9536

BD
Special weather statement, May 18, 11:32 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Topeka KS
1132 AM CDT Sat May 18 2019

KSZ039-040-055-056-058-181700-
Coffey-Shawnee-Douglas-Franklin-Osage-
1132 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...SOUTHEASTERN
SHAWNEE...DOUGLAS...EASTERN OSAGE AND NORTHEASTERN COFFEY COUNTIES
UNTIL NOON CDT...

At 1131 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Melvern to 3 miles west of Rantoul.
Movement was north at 45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Carbondale, Tecumseh, Eudora,
Richland, Wellsville, Overbrook, Lyndon, Centropolis, Pomona,
Scranton, Lecompton, Waverly, Clinton, Williamsburg, Quenemo and
Melvern.

This includes the following highways...
 Interstate 35 between mile markers 157 and 198.
 Kansas Turnpike between mile markers 172 and 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 500 PM CDT for east central
Kansas.

LAT...LON 3869 9507 3841 9507 3840 9570 3905 9578
      3905 9539 3903 9535 3904 9530 3903 9529
      3905 9528 3904 9519 3896 9518 3898 9516
      3897 9513 3897 9511 3896 9510 3896 9508
      3898 9508 3899 9506 3870 9506
TIME...MOT...LOC 1631Z 177DEG 40KT 3854 9563 3855 9517

BD
Local storm report, May 18, 11:53 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1153 AM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND GST     8 SW OLPE               38.20N 96.29W
05/18/2019  E60 MPH          LYON               KS   TRAINED SPOTTER

&&

BUNKER
Local storm report, May 18, 12:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1204 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     TSTM WND GST     EMPORIA                 38.41N 96.18W
05/18/2019  M86 MPH          LYON               KS   ASOS

            ASOS MEASURED 86 MPH WIND GUST.

&&

BUNKER

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 10:53 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa, Republic52 min
May 17, 11:33 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Ottawa, Republic, Washington42 min
May 17, 11:47 PM CDTSpecial Weather StatementTOPCloud43 min
May 18, 12:04 AM CDTSpecial Weather StatementTOPMarshall41 min
May 18, 12:14 AM CDTSpecial Weather StatementTOPOttawa61 min
May 18, 1:37 AM CDTSpecial Weather StatementTOPRepublic23 min
May 18, 2:13 AM CDTSpecial Weather StatementTOPClay, Riley32 min
May 18, 2:22 AM CDTSpecial Weather StatementTOPOttawa23 min
May 18, 10:41 AM CDTSpecial Weather StatementTOPAnderson34 min
May 18, 10:52 AM CDTSpecial Weather StatementTOPMorris23 min
May 18, 11:00 AM CDTSevere Thunderstorm WarningTOPAnderson, Franklin20 min
May 18, 11:10 AM CDTSpecial Weather StatementTOPGeary, Riley35 min
May 18, 11:14 AM CDTSpecial Weather StatementTOPAnderson31 min
May 18, 11:32 AM CDTSpecial Weather StatementTOPDouglas, Franklin, Osage, Shawnee28 min
May 18, 11:37 AM CDTSevere Thunderstorm WarningTOPLyon23 min
May 18, 11:49 AM CDTSevere Thunderstorm WarningTOPLyon, Morris, Osage, Wabaunsee26 min
May 18, 12:19 PM CDTSpecial Weather StatementTOPJackson, Shawnee41 min
May 18, 12:37 PM CDTSpecial Weather StatementTOPWabaunsee23 min
May 18, 12:48 PM CDTAreal Flood WarningTOPMorris3 hr
May 18, 1:16 PM CDTAreal Flood WarningTOPAnderson, Coffey, Franklin, Osage3 hr
May 18, 3:03 PM CDTRiver Flood WarningTOPFranklin, Osage53 hr
May 18, 4:14 PM CDTAreal Flood WarningTOPAnderson, Coffey, Douglas, Franklin, Osage3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.